I had mild acne on my cheeks and now only have few active pimples on my face and also I have these brown/red spots (on left cheek) and mostly red marks/spots (on right cheek). My dermatologist prescribed me tretinoin 0.1 about 8 weeks ago. When I went in for my appointment, he said I should start Accutane and do a course for 4 months. However, I feel like my acne seems to be under control and what's left are these brown/red marks or spots on my cheeks.
Sounds like you need to discuss it better with your doctor. It sounds like what you have is post inflammatory hyperpigmentation which will resolve but will take awhile. I'm unsure the dosing your doctor wants you to take for Accutane but only 4 months either means you will be on a very high dose or you won't get enough of a dose to get to the required range for a proper dosing. It really sounds to me like you need to talk more with your doctor about why he/she thinks you need Accutane vs what you are doing now. There has to be a reason. We don't just prescribe a medication like that without a good reason - it's a lot of work for the doctors too with the iPledge program requirements - so if you aren't committed to this plan, it may not be what is right for you. "This answer has been solicited without seeing this patient and cannot
be held as true medical advice, but only opinion. Seek in-person
treatment with a trained medical professional for appropriate care."
These answers are for educational purposes and should not be relied upon as
a substitute for medical advice you may receive from your physician. If you
have a medical emergency, please call 911. These answers do not constitute
or initiate a patient/doctor relationship.